Alert archive / Nebraska / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Cheyenne, WY

March 16, 2009

NWS Cheyenne, WY issued this red flag warning at Mar 16, 2009, 5:37 AM CDT. It took effect at Mar 16, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2009, 5:37 AM CDT (10:37 UTC)
In effect from
Mar 16, 2009, 12:00 PM CDT
Expired
Mar 16, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 161037
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
437 AM MDT MON MAR 16 2009

...DRY AND WINDY CONDITIONS WILL CONTINUE TODAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN TODAY ACROSS THE
NEBRASKA PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING.

NEZ200-202-WYZ290-161845-
/O.UPG.KCYS.FW.A.0002.090316T1700Z-090317T0100Z/
/O.NEW.KCYS.FW.W.0004.090316T1700Z-090317T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
437 AM MDT MON MAR 16 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...200...202...290.

WESTERLY WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS COMBINED
WITH RELATIVE HUMIDITIES IN THE LOWER TEENS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS FOR THIS AFTERNOON INTO EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KCYS 161800
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT MON MAR 16 2009

...DRY AND WINDY CONDITIONS WILL CONTINUE TODAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN TODAY ACROSS
THE NEBRASKA PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST
WYOMING.

NEZ200-202-WYZ290-170100-
/O.CON.KCYS.FW.W.0004.000000T0000Z-090317T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
1200 PM MDT MON MAR 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...200...202...290.

WEST WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS COMBINED WITH
RELATIVE HUMIDITIES IN THE LOWER TEENS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS FOR THIS AFTERNOON INTO EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 170056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT MON MAR 16 2009

NEZ200-202-WYZ290-170200-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-090317T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-
656 PM MDT MON MAR 16 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

WINDS AND TEMPERATURES WERE DECREASING AROUND SUNSET...WITH RELATIVE 
HUMIDITIES RISING.  THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED 
TO END AT 7 PM.  

ON TUESDAY...CONDITIONS WILL APPROACH RED FLAG IN THE AFTERNOON WITH 
WARM TEMPERATURES...BUT WINDS WILL BE A LITTLE LESS THAN TODAY AND 
MINIMUM RELATIVE HUMIDITIES WILL BE MAINLY FROM 15 TO 20 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:36 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 16, 4:36 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
336 AM MDT MON MAR 16 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
ZONAL FLOW WILL CONTINUE ALOFT OVER THE CWA THROUGH TUES NIGHT.
WINDY CONDITIONS WILL OCCUR ONCE AGAIN TODAY ALONG WITH
UNSEASONABLY WARM TEMPERATURES. MAY NEED AN SPS OR TWO FOR LOCALLY
STRONG WIND GUSTS AROUND THE BORDEAUX AND ARLINGTON AREAS. THE WARM
TEMPS AND DRY CONDITIONS WILL CONTINUE ON TUES...HOWEVER WINDS
SHOULD BE A BIT LESS ACROSS THE FORECAST AREA. HIGH TEMPERATURES
WILL BE FROM 15 TO 20 DEGREES ABOVE NORMAL BOTH TODAY AND TUES.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE GUIDANCE IN GOOD AGREEMENT THROUGH THE END OF THE
WEEK...WITH DIFFERENCES BECOMING MORE APPARENT NEXT WEEKEND. UPPER
FLOW WILL BE ZONAL ACROSS THE CONUS TO BEGIN THE PERIOD WITH LOWS
SITUATED OVER THE GULF OF ALASKA AND HUDSON BAY. THE WEAK COLD
FROPA ON TUESDAY NIGHT WILL BE WELL SOUTH OF THE AREA BY
WEDNESDAY...ALTHOUGH COOLER TEMPERATURES WILL BE LEFT IN ITS WAKE.
HIGH TEMPERATURES WILL REACH THE MID 50S ON WEDNESDAY WHICH WILL
BE AROUND 10 DEGREES COOLER THAN TUESDAY. RATHER NON-DESCRIPT
DIRTY ZONAL FLOW WILL CONTINUE THROUGH THE END OF THE WEEK.
ANTICIPATE DRY CONDITIONS TO PERSIST DURING THIS TIMERAME...WITH
TEMPERATURES SLOWLY MODERATING BACK INTO THE 60S FOR THURSDAY
THROUGH SATURDAY. BOTH THE GFS AND ECMWF ADVERTISE A LARGE SCALE
PATTERN CHANGE WITH A RETURN TO A HIGHLY AMPLIFIED REGIME. THE
IMPACTS WILL BEGIN TO BE FELT AS AN UPPER TROUGH MOVES ONTO THE
WEST COAST LATE NEXT WEEKEND/EARLY NEXT WEEK. THE OPERATIONAL GFS
IS THE QUICKEST SPREADING PRECIPITATION OVER THE AREA BY EARLY
SUNDAY...WHILE THE SLOWER ECMWF KEEPS PRECIPITATION AT BAY UNTIL
MONDAY. THE ECMWF HAS BEEN AFFORDED THE SUPPORT OF THE GFS
ENSEMBLE WITH ITS TIMING...THUS WAS FAVORED. SO WILL KEEP DRY AND
ABOVE AVERAGE TEMPERATURES GOING FOR BOTH SATURDAY AND
SUNDAY...WITH A RETURN TO COOLER AND UNSETTLED WEATHER FOR THE
FIRST OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH TUES NIGHT.
GUSTY SURFACE WINDS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND
AGAIN ON TUES AFTERNOON...MAINLY WEST OF THE LARAMIE RANGE ON
TUES.

&&

.FIRE WEATHER...
SURFACE WINDS AND RHS WILL ONCE AGAIN REACH THE CRITERIA FOR RED
FLAG CONDITIONS THIS AFTERNOON EAST OF THE LARAMIE RANGE INCLUDING
THE ENTIRE NEB PANHANDLE. HAVE UPGRADED THE FIRE WEATHER WATCH TO
A RED FLAG WARNING STARTING AT 11 AM TODAY UNTIL 7 PM.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 11 AM MONDAY TO 7 PM MONDAY FOR WYZ066-
     WYZ067-WYZ068-WYZ069-WYZ070.
NE...RED FLAG WARNING FROM 11 AM MONDAY TO 7 PM MONDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION/FIRE WEATHER...KMD
LONG TERM...HAHN
Hazardous weather outlook, Mar 15, 8:22 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT SUN MAR 15 2009

WYZ059>070-161100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
722 PM MDT SUN MAR 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WEST WINDS WITH GUSTS BETWEEN 50 AND 55 MPH WILL OCCUR
LATER TONIGHT FROM ARLINGTON THROUGH BORDEAUX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY AND WINDY CONDITIONS WILL PERSIST ACROSS SOUTHEAST WYOMING ON
MONDAY AND TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR PLATTE
...GOSHEN AND LARAMIE COUNTIES FROM 11 AM TO 7 PM MONDAY AS THE
DRY AND WINDY CONDITIONS WILL CREATE A HIGH FIRE DANGER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-161100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
722 PM MDT SUN MAR 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY...WARM AND DRY CONDITIONS WILL RETURN ON MONDAY...AND A
FIRE WEATHER WATCH HAS BEEN POSTED FROM 11 AM TO 7 PM. CRITICAL
FIRE DANGER POTENTIAL MAY BE REACHED WITH THE THREAT OF RAPIDLY
SPREADING FIRES SHOULD ANY START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Nebraska, 2009Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.